Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 180, NWS Mobile, AL

July 17, 2006Conecuh County, Alabama; Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 17, 2006, 5:52 PM CDT for Conecuh County, Alabama; Perry County, Mississippi. It was in force for 23 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2006, 5:52 PM CDT (22:52 UTC)
Expired
Jul 18, 2006, 4:30 PM CDT
In force
23 hr
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Conecuh County, AL, Perry County, MS

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:00 PM CDTHAIL 0.884 Wsw New Augusta, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 172254
SVRMOB
MSC111-172330-
/O.NEW.KMOB.SV.W.0180.060717T2252Z-060717T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT MON JUL 17 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  PERRY COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 630 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EAR 
  MAHNED...OR JUST WEST OF NEW AUGUSTA. THIS STORM WAS NEARLY 
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN PERRY COUNTY AT 610 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3115 8903 3133 8904 3133 8912 3113 8913

$$
1 follow-up statement
000 
WUUS54 KMOB 182058
SVRMOB
ALC035-182130-
/O.NEW.KMOB.SV.W.0180.060718T2057Z-060718T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 430 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF BROWNVILLE...OR ABOUT 10 MILES EAST OF EVERGREEN...AND
  MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNVILLE AND 6 MILES SOUTHEAST OF OWASSA BY 410 PM CDT
  EVERGREEN AND I65 AND AL 83 BY 420 PM CDT
  NYMPH AND I65 AND US 84 BY 425 PM CDT
  6 MILES NORTHEAST OF CASTLEBERRY BY 430 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3137 8668 3154 8678 3143 8714 3126 8702

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:09 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 17, 3:09 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT MON JUL 17 2006

.SHORT TERM (TONIGHT AND TUESDAY)...NOT SEEING A GREAT DEAL OF
CHANGE. FORECAST AREA REMAINS ON THE OUTER PERIPHERY OF A MID LEVEL
UPPER RIDGE THAT EXTENDS FROM THE SOUTHWEST UNITED STATES...EASTWARD
INTO THE MID MISSISSIPPI RIVER VALLEY. WE EXPECT TO SEE A SERIES OF
WEAK MID LEVEL IMPULSES PASSING SOUTHWEST TO WEST OVER THE GULF
COAST...WHICH WHEN INTERACTING WITH DEEP ENVIRONMENTAL MOISTURE HELPS
SUPPORT CONVECTIVE INITIATION OF A SCATTERED VARIETY. WEAK SURFACE
TROF OVER THE SOUTH...DISSIPATES AND ANY SURFACE CONTRIBUTION TO
TUESDAYS STORMS LOOK TO COME FROM OLD AND THE PROPAGATION OF NEW
STORM OUTFLOW BOUNDARIES. WE MAY INCORPORATE A LITTLE MORE DRY AIR
ALOFT INTO THE EQUATION...WHICH WOULD SUPPORT BRIEF STRONG WIND GUSTS
FROM 35 TO 45 MPH IN STRONGER THUNDERSTORMS TUESDAY. ANY SEVERE
THUNDERSTORMS WILL BE BRIEF AND OF AN ISOLATED NATURE. STORMS WILL
ALSO BE QUITE EFFICIENT IN PRODUCING HEAVY RAINS. /10

.LONG TERM (WEDNESDAY THROUGH MONDAY)...MIGHT WANT TO HAVE AN
UMBRELLA HANDY WHEN OUT AND ABOUT. THE UPPER LEVEL RIDGE AXIS LOOKS
TO MAINTAIN ITS CHARACTER AS DISCUSSED ABOVE THROUGH FRIDAY...SETTING
UP A SIMILAR DAY TO DAY SCENARIO. WE COULD SEE SOME FLUCTUATIONS IN
DEEP LAYER MOISTURE...BUT ENOUGH LOOKS TO REMAIN IN PLACE FOR SCATTERED
THUNDERSTORMS. THE EASTERN PORTION OF THE UPPER RIDGE IS FORECAST TO
BREAK DOWN...BEING REPLACED BY A BROAD UPPER TROF INTO THE
MISSISSIPPI RIVER VALLEY BY THE WEEKEND. AS THIS OCCURS...A WEAK
SURFACE FRONT/TROF SETTLES INTO THE SOUTHERN STATES AND STALLS. THIS
KEEPS THE WINDOW OF OPPORTUNITY OPEN FOR MUCH NEEDED RAINS AS WE ARE
NOW MEASURING THE YEAR TO DATE RAINFALL DEFICITS IN FEET OVER MANY
AREAS. /10

&&

.MARINE...LIGHT SOUTHERLY FLOW WILL CONTINUE THROUGH MIDWEEK. AS
HIGH PRESSURE REBUILDS ACROSS THE MARINE AREA BY LATER IN THE WEEK AS
EAST TO SOUTHEAST WIND FLOW WILL DEVELOP. A WEAK TROUGH OF LOW
PRESSURE NEAR THE COAST WILL CONTINUE TO ENHANCE RAIN CHANCES ON
TUESDAY BEFORE DISSIPATING. SEAS GENERALLY REMAIN 2 FEET OR LESS
THROUGH THE PERIOD. /13

&&

.FIRE WEATHER...LITTLE OVERALL ENVIRONMENTAL CHANGE IS FORECAST...
WITH SCATTERED THUNDERSTORM ACTIVITY THROUGH WEDNESDAY. DAYTIME
HUMIDITIES WELL ABOVE CRITICAL THRESHOLDS. DAYTIME DISPERSION FAIR TO
AVERAGE AND POOR DURING THE NIGHT. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  91  75  92 /  30  40  20  40
PENSACOLA   76  90  76  92 /  30  40  10  30
DESTIN      78  90  78  92 /  30  40  20  30
EVERGREEN   72  92  72  93 /  30  30  20  40
WAYNESBORO  74  94  73  94 /  30  30  20  40
CAMDEN      77  94  73  95 /  30  30  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

10/13
Hazardous weather outlook, Jul 17, 5:00 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT MON JUL 17 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY IN
RESPONSE TO AN UPPER LEVEL DISTURBANCE OVER THE REGION. THE BEST
CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG THE IMMEDIATE
COAST STRETCHING INLAND MOSTLY OVER SOUTHERN SECTIONS OF ALABAMA AND
MISSISSIPPI AND EASTWARD OVER MUCH OF THE NORTHWEST FLORIDA.

FREQUENT CLOUD TO GROUND LIGHTNING AND ISOLATED CASES OF STRONG TO
DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME OF THE STRONGER
STORMS. LOCALLY HEAVY RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER
HOUR WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING
THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND
OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING.

THE PROBABILITY OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED ONLY ON AN ISOLATED BASES...MAINLY DURING THE AFTERNOON.

In the hours before

Special weather statement, Jul 17, 12:52 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1252 PM CDT MON JUL 17 2006

FLZ003-004-171830-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
1252 PM CDT MON JUL 17 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL SANTA ROSA
COUNTY...

AT 1248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES WEST OF MILTON NEAR WHITING FIELD...AND WAS
NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MILTON NEAR WHITING FIELD THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF XX TO XX
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 17, 1:45 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT MON JUL 17 2006

ALZ061-171915-
UPPER MOBILE-
145 PM CDT MON JUL 17 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE
COUNTY...

AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF CELESTE...AND WAS NEARLY
STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AXIS...GULFCREST...TURNERVILLE AND PINEOLA THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF XX TO XX
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 17, 1:45 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT MON JUL 17 2006

ALZ061-171915-
UPPER MOBILE-
145 PM CDT MON JUL 17 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE
COUNTY...

AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF CELESTE...AND WAS NEARLY
STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AXIS...GULFCREST...TURNERVILLE AND PINEOLA THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 17, 4:08 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
408 PM CDT MON JUL 17 2006

ALZ053-172200-
CLARKE-
408 PM CDT MON JUL 17 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWEST CLARKE
COUNTY...

AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHWEST OF CHOCTAW BLUFF...AND MOVING SOUTH AT
15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CARLTON AND CHOCTAW BLUFF THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 17, 4:45 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT MON JUL 17 2006

ALZ052-053-172230-
WASHINGTON-CLARKE-
INCLUDING THE CITIES OF...CHATOM...
445 PM CDT MON JUL 17 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND
WESTERN CLARKE COUNTIES...

AT 441 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF SAINT STEPHENS...AND MOVING
SOUTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SAINT STEPHENS...LEROY...PRESTWICK...WAGARVILLE...CORTELUOU AND
SUNFLOWER THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF 1 TO 2
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 17, 5:38 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
538 PM CDT MON JUL 17 2006

ALZ057-058-172345-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
538 PM CDT MON JUL 17 2006

...STRONG THUNDERSTORMS OVER BUTLER AND CRENSHAW COUNTIES...

AT 533 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF I65 AND AL 185...OR ALONG THE
BUTLER COUNTY LINE JUST SOUTH OF FORT DEPOSIT. THE STORMS WERE
DRIFTING TO THE SOUTHWEST AT 5 TO 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...I65 AND AL
185...NORTH OF THE GREENVILLE AREA...AND OTHER LOCATIONS OVER
NORTHERN BUTLER COUNTY THROUGH 645 PM.

OTHER STRONG STORMS WERE NOTED OVER CRENSHAW COUNTY...FROM NEAR
HONORAVILLE...TO LUVERNE...TO NEAR BRANTLEY. THESE STORMS WERE ALSO
MOVING SOUTHWEST AT 5 TO 10 MPH.

THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

THIS STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:47 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe43 min
Jul 17, 5:52 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke24 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.